Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 232, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 16, 2022, 11:50 AM CDT for Boyd County, Holt County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2022, 11:50 AM CDT (16:50 UTC)
- Expired
- Jul 16, 2022, 12:45 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WUUS53 KLBF 161650
SVRLBF
NEC015-089-161745-
/O.NEW.KLBF.SV.W.0232.220716T1650Z-220716T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1150 AM CDT Sat Jul 16 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Holt County in north central Nebraska...
Southwestern Boyd County in north central Nebraska...
* Until 1245 PM CDT.
* At 1150 AM CDT, a severe thunderstorm was located 8 miles southwest
of Naper, or 23 miles west of Spencer, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Butte, Dustin, Anoka, Parshall Bridge State Wildlife Management
Area and Hull Lake State Wildlife Management Area.
This includes Highway 12 between mile markers 103 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4275 9923 4295 9924 4295 9875 4268 9879
TIME...MOT...LOC 1650Z 276DEG 15KT 4285 9917
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDC2 follow-up statements
260
WWUS53 KLBF 161711
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1211 PM CDT Sat Jul 16 2022
NEC015-089-161745-
/O.CON.KLBF.SV.W.0232.000000T0000Z-220716T1745Z/
Holt NE-Boyd NE-
1211 PM CDT Sat Jul 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHWESTERN HOLT AND CENTRAL BOYD COUNTIES...
At 1211 PM CDT, a severe thunderstorm was located 11 miles southwest
of Butte, or 16 miles west of Spencer, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Butte, Dustin, Anoka, Parshall Bridge State Wildlife Management Area
and Hull Lake State Wildlife Management Area.
This includes Highway 12 between mile markers 103 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4273 9909 4295 9905 4295 9875 4268 9879
TIME...MOT...LOC 1711Z 292DEG 17KT 4280 9902
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDC765
WWUS53 KLBF 161744
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1244 PM CDT Sat Jul 16 2022
NEC015-089-161754-
/O.EXP.KLBF.SV.W.0232.000000T0000Z-220716T1745Z/
Holt NE-Boyd NE-
1244 PM CDT Sat Jul 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLT AND CENTRAL
BOYD COUNTIES WILL EXPIRE AT 1245 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4273 9909 4295 9905 4295 9875 4268 9879
TIME...MOT...LOC 1744Z 276DEG 15KT 4279 9885
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:58 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 16, 9:58 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 958 AM CDT Sat Jul 16 2022 .SYNOPSIS... Issued at 336 AM CDT Sat Jul 16 2022 H5 analysis from earlier this evening had high pressure anchored over northeastern New Mexico. High pressure was also located northeast of Bermuda. Further west, closed low pressure was located over southern portions of the Alaska Peninsula. A trough of low pressure extended south of this feature to approximately 1000 miles off the coast of central California. Across the central, northern Rockies and high plains tonight, a weak disturbance was located from eastern Montana into central Wyoming. This shortwave trough of low pressure had led to showers and thunderstorms tonight from western North Dakota into western Nebraska and northwestern Kansas. Skies were mostly cloudy overnight across western and north central Nebraska and temperatures as of 3 AM CDT, ranged from 69 degrees at Gordon, to 76 degrees at O'Neill. && .UPDATE... Issued at 955 AM CDT Sat Jul 16 2022 POPs across ncntl Nebraska this afternoon get a boost to 50 percent plus the mention of locally heavy rainfall as suggested by WPC qpf/ERDdy1, the CAMS and the RAP model/BUFkit. The rest of the forecast is on track. There is a chance the locally heavy rainfall will develop this evening vs this afternoon. The timing is uncertain. && .SHORT TERM...(Today through Sunday) Issued at 336 AM CDT Sat Jul 16 2022 Over the next 36 hours, precipitation chances will be the main forecast challenge. Ridging will build north from northeastern Wyoming into the western Dakotas and eastern Montana today. Immediately downstream of this ridging, a decent shortwave trough will deepen from Minnesota, southwest into eastern South Dakota and central Nebraska. With afternoon heating and increased instability, showers and thunderstorms will be possible as the shortwave trough approaches. ATTM, the greatest threat for showers and thunderstorms appears to be in the central and eastern forecast area. As for the severe threat this afternoon, there is decent deep layer shear (~40KTS) and SB CAPES of 2000- 3000J/KG this afternoon over north central Nebraska. This would be more than ample to support severe storms this afternoon. However, skies may remain mostly cloudy in central and north central Nebraska today limiting the severe threat. Also, the latest NAM12 soln is indicative of little to no cap this afternoon. This would favor several competing updrafts and not much of a focus for supercell development. As for temperatures today, I did go ahead and trend temps downward across portions of north central and northeastern portions of the forecast area. This was in response to guidance trending lower and expected mostly cloudy skies in these areas. The shortwave trough will drop south into Iowa and north central Kansas overnight tonight with the precipitation threat ending after midnight. Behind the exiting shortwave trough, ridging will build east on Sunday. This will allow warmer air to push into central and eastern portions of the forecast area. The result will be highs in the mid to upper 90s Sunday afternoon with readings approaching 100 in the far southwest. .LONG TERM...(Sunday night through Friday) Issued at 336 AM CDT Sat Jul 16 2022 Hot temperatures with little to no threat for precipitation will highlight the extended portion of the forecast. On Monday, a shortwave trough will lift from Washington State into western Montana. This will force ridging east, as well as flattening the ridge across the northern plains. Forecast H85 temps Monday afternoon will range from 29C in the east, to 36C in the west. The latest NBM forecast had highs ranging from 99 degrees at Broken Bow, to 107 at Imperial. Based on the latest MET and MAV numbers, the NBM forecast appears on track. Forecast highs Monday are 99 for BBW, 105 for LBF and VTN and 107 for IML. Record highs for Monday are 103 for LBF, 105 for VTN and 110 for IML and BBW. Monday night, the shortwave trough will approach North Dakota forcing a cool front into South Dakota and northern Nebraska. This will also increase the threat for thunderstorms in the northwestern forecast area Monday evening. Further south and east, capping should inhibit thunderstorm development, so dry conditions are expected. Highs Tuesday will range from the lower 90s in northern Nebraska to around 100 along and south of I-80. The H5 trough will track east into the northern Great Lakes Wednesday into Thursday allowing ridging to build back into the central and northern Rockies. This will result in hot and mainly dry conditions through the end of next week. Highs will generally be in the mid to upper 90s with 100+ readings in southwestern Nebraska. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 624 AM CDT Sat Jul 16 2022 Isolated showers and thunderstorms are expected today across all of north central Nebraska. Strong to briefly severe storms are possible with hail and strong winds as the main threats. Heavy rainfall may also reduce visibilities briefly. Thunderstorms will end by early evening giving way to VFR conditions once again. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Kulik
Hazardous weather outlook, Jul 16, 3:44 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 344 AM CDT Sat Jul 16 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-170845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 344 AM CDT Sat Jul 16 2022 /244 AM MDT Sat Jul 16 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Thunderstorms are possible this afternoon and evening across western and north central Nebraska. There is a marginal risk for severe thunderstorms with the main threats being large hail and damaging winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Hot temperatures are expected Sunday through Friday across western and north central Nebraska. Dangerous heat is expected on Monday as highs reach 100 to 107 degrees. Elevated fire weather conditions are possible Monday into Monday night as hot temperatures and gusty southerly winds are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 16, 11:15 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
1115 AM CDT Sat Jul 16 2022
NEZ006-007-010-161715-
Holt NE-Keya Paha NE-Boyd NE-
1115 AM CDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of northwestern Holt,
northeastern Keya Paha and western Boyd Counties through 1215 PM
CDT...
At 1114 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Naper, or 22 miles east of Springview, moving east at
15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naper, Dustin, Nets Peak, Mills and Brocksburg.
This includes Highway 12 between mile markers 71 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4276 9894 4284 9948 4299 9949 4300 9930
4300 9894
TIME...MOT...LOC 1614Z 270DEG 14KT 4291 9931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:57 PM CDT | Special Weather Statement | LBF | Sheridan | 63 min |
| Jul 15, 8:26 PM CDT | Special Weather Statement | LBF | Sheridan | 34 min |
| Jul 15, 9:01 PM CDT | Special Weather Statement | LBF | Sheridan | 59 min |
| Jul 15, 9:25 PM CDT | Special Weather Statement | LBF | Deuel | 50 min |
| Jul 15, 10:36 PM CDT | Special Weather Statement | LBF | Cherry | 39 min |
| Jul 16, 12:49 PM CDT | Special Weather Statement | LBF | Holt | 41 min |
| Jul 16, 1:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Jul 16, 1:55 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| Jul 16, 3:08 PM CDT | Special Weather Statement | LBF | Keya Paha | 52 min |
| Jul 16, 3:10 PM CDT | Special Weather Statement | LBF | Holt | 50 min |
| Jul 16, 3:50 PM CDT | Special Weather Statement | LBF | Rock | 40 min |
| Jul 16, 3:57 PM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Jul 16, 4:00 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jul 16, 4:14 PM CDT | Special Weather Statement | LBF | Boyd | 31 min |
| Jul 16, 4:31 PM CDT | Special Weather Statement | LBF | Rock | 29 min |
| Jul 16, 4:44 PM CDT | Special Weather Statement | LBF | Brown, Rock | 46 min |
| Jul 16, 4:46 PM CDT | Special Weather Statement | LBF | Holt | 44 min |
| Jul 16, 4:57 PM CDT | Special Weather Statement | LBF | Loup | 33 min |
| Jul 16, 5:29 PM CDT | Special Weather Statement | LBF | Holt | 46 min |
| Jul 16, 5:30 PM CDT | Special Weather Statement | LBF | Garfield | 45 min |
| Jul 16, 5:33 PM CDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jul 16, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 53 min |
| Jul 16, 5:54 PM CDT | Special Weather Statement | LBF | Blaine | 51 min |
| Jul 16, 6:14 PM CDT | Special Weather Statement | LBF | Garfield | 46 min |
| Jul 16, 6:16 PM CDT | Areal Flood Advisory | LBF | Garfield | 99 min |
| Jul 16, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 44 min |
| Jul 16, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 47 min |
| Jul 16, 6:36 PM CDT | Special Weather Statement | LBF | Frontier | 39 min |
| Jul 16, 6:55 PM CDT | Special Weather Statement | LBF | Custer | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.